Texas, 2024

Damaging Winds in Texas, July 7, 2024

July 7, 2024 · NWS SHV · 4 events in 1 county or zone

The outer bands of Tropical Storm Beryl began to spread northwest across portions of West Central Louisiana and Deep East Texas during the early and mid afternoon hours of July 7th, as the parent tropical storm began to shift north across the Western Gulf of Mexico. Strong heating and instability were present ahead of this cyclone, with increasing large scale ascent contributing to the…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The outer bands of Tropical Storm Beryl began to spread northwest across portions of West Central Louisiana and Deep East Texas during the early and mid afternoon hours of July 7th, as the parent tropical storm began to shift north across the Western Gulf of Mexico. Strong heating and instability were present ahead of this cyclone, with increasing large scale ascent contributing to the development of isolated severe thunderstorms as they intensified over Central Angelina County Texas. As a result, damaging winds downed several trees near and north of Lufkin before weakening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 12:48 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 7, 12:48 PM CST, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
148 PM CDT Sun Jul 7 2024

...New AVIATION...

.UPDATE...
Issued at 1106 AM CDT Sun Jul 7 2024

No wholesale changes are needed to the forecast package at this
time. Temperatures look on track reach the low to middle 90s
before cloud cover builds in from the south and northwest. Storms
in Oklahoma at this hour are expected to dissipate as they near
our CWA. A band of light rainfall has begun to swing into our
Louisiana parishes, from the south with more rainfall expected to
follow, as showers and storms build north and west into this
afternoon.

Actively contemplating the products which will be necessary to
account for the impacts of Beryl to the ArkLaTex, the first of
which should be issued together with our afternoon forecast
package in a few hours...stay tuned.

/26/

&&

.AVIATION...
(18Z TAFS)
Issued at 148 PM CDT Sun Jul 7 2024

VFR conditions will continue this afternoon and much of tonight,
before conditions begin to deteriorate with the landfall of TS
Beryl along the middle TX coast Monday morning. Cu cigs have
developed early this afternoon across much of E TX, with the cu
field more scattered elsewhere, with scattered convection having
recently developed SE of TYR, which will gradually spread NW
through mid-afternoon. More concentrated convection associated
with the outer bands of Beryl have shifted NW into Deep E TX, and
will affect LFK by or shortly before 20Z, with additional
scattered convection expected to develop and spread N to the I-20
terminals of E TX/N LA between 23-02Z. Gusty winds to near 30kts,
reduced vsbys, and MVFR cigs will be possible in/near the
convection before diminishing, with AC/cirrus cigs lingering
through the evening and overnight hours. However, MVFR cigs are
expected to develop after 06Z Monday over Deep E TX/WCntrl LA,
before developing farther N to the TYR/GGG/SHV terminals by/after
12Z. Others areas of stratocu should develop between 12-15Z across
the remainder of the region, gradually lifting through midday. The
convective bands surrounding the center of Beryl should begin
affecting LFK between 12-16Z, where RA/vsby reductions were added.
Did insert VCSH mention for TYR/GGG by 15-16Z, with the more
impactful cigs/vsbys reductions in RA affecting SHV by/after 18Z.
ESE winds 5-10kts this afternoon will diminish to around 5kts
after 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  79  90  75 /  30  30  80  80
MLU  93  75  92  74 /  40  30  40  60
DEQ  94  71  86  68 /  10  40  80  80
TXK  97  75  90  71 /  20  40  70  90
ELD  94  74  89  70 /  30  30  60  80
TYR  96  76  87  71 /  20  30  90  80
GGG  96  76  87  72 /  30  20  90  80
LFK  95  76  85  72 /  40  20  90  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
AVIATION...15
Hazardous weather outlook, Jul 7, 3:26 AM CST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
426 AM CDT Sun Jul 7 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-080930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
426 AM CDT Sun Jul 7 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be possible today, mainly
across north Louisiana and deep east Texas. Locally heavy rainfall
and gusty winds may be possible with some storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread rain with embedded thunderstorms expected on Monday as
tropical cyclone Beryl moves across east and northeast Texas.
Rainfall totals of up to 6 inches will be possible near the center
of the storm. However, a larger severe weather threat is expected
across much of the region with isolated tornadoes being the main
threat from Monday into Monday night.

As Beryl exits the region, conditions will improve from Tuesday
onward with a chance for scattered afternoon showers and
thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 7, 1:11 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
211 PM CDT Sun Jul 7 2024

TXZ149-152-165-072015-
Cherokee TX-Angelina TX-Nacogdoches TX-
211 PM CDT Sun Jul 7 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL NACOGDOCHES...
ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 315 PM CDT...

At 211 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corrigan to 10 miles north of Rockland.
Movement was northwest at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Wells, Pollok, Forest, Burke,
Zavalla, Shawnee, Clawson, Central, Redland, Homer, and Dolan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3110 9465 3109 9467 3113 9482 3115 9485
      3123 9486 3126 9490 3128 9488 3130 9490
      3132 9490 3134 9496 3138 9495 3142 9500
      3144 9501 3145 9505 3147 9506 3147 9510
      3152 9510 3167 9485 3110 9425 3105 9451
TIME...MOT...LOC 1911Z 137DEG 29KT 3105 9480 3115 9438

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

15

The radar

The Shreveport radar (KSHV), 157 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Angelina

When
July 7, 1:30 PM CST
Where
Angelina County, 3.21 mi E of (Lfk)angelina Co Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.237, -94.696

Two trees were downed onto power lines near the intersection of FM 58 and Southern Drive.

Thunderstorm Wind, Angelina

When
July 7, 1:48 PM CST
Where
Angelina County, 2.55 mi W of Dunagan Station
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.350, -94.823

Trees were downed on Bethlehem Road in Hudson.

Thunderstorm Wind, Angelina

When
July 7, 1:53 PM CST
Where
Angelina County, 1 mi ESE of Clawson
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.394, -94.784

Trees were downed in the 4600 block of Highway 69 just northwest of Lufkin.

Thunderstorm Wind, Angelina

When
July 7, 1:54 PM CST
Where
Angelina County, 0.86 mi SE of Redland
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.410, -94.721

Trees were downed in the 900 block of Old Highway 59.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195464, 1195465, 1195466, 1195467.